MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL SLIDE CLOSE CHEMO 9GAL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL SLIDE CLOSE CHEMO 9GAL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305604
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as flextronics is an oem manufacturing site.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use the lids were discovered to be missing with 8 bd sharps coll slide close chemo 9gal.The following information was provided by the initial reporter: it was reported that the lids were missing.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 8/18/2020.H.6.Investigation: it was reported lids missing.A sample and photo representation was provided for evaluation.A review of the device history record (dhr) for the reported lot was performed and there were no issues found for missing lids for the reported lot number.A review of non-conforming material report (ncmr) was performed for the last twelve months and did not identify any nonconformance for the same part number.This lot was confirmed produced after corrective actions.A weight system that provides a weighted label for each final box before shipment has already been implemented for this product to ensure the correct quantity of pieces per box before shipping.It was not possible to confirm that any failure mode was related to the manufacturing process with the information provided.There appears to have been a repackaging issue which occurred during distribution by the distributor, ¿henry schein¿.The actual root cause is unknown.Distributor control procedures to process and repackage containers and lids is unknown.Based on these findings, our investigation is inconclusive.
 
Event or Problem Description

Brand Name
BD SHARPS COLL SLIDE CLOSE CHEMO 9GAL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10370373
Report Number2243072-2020-01194
Device Sequence Number14370522
Product Code FMI
UDI-Device Identifier50382903056045
UDI-Public50382903056045
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305604
Device Lot Number0102914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;